How coming off the Pill can affect your skin

Thinking about switching up your contraception? There are many benefits to coming off the pill, but understanding how it may affect your skin can help you balance out any side effects that could occur

 

For many women, the pill isn’t just about contraception – it is a well-known remedy for acne too. Unfortunately, coming off the pill can allow it to return. Hormonal acne can develop as a result of naturally higher levels of testosterone in the body which the pill supresses. There may be topical remedies that can help flare ups so it would always be worth speaking to your GP or dermatologist before you come off the pill if this is something you are worried about.

 

The pill can affect how your body holds water too. Often, depending on which pill you are on, it can have mild diuretic properties and as such allow you to drink water more regularly as you are passing it frequently too. Coming off the pill can in turn cause some water retention. Don’t avoid water a result as this can dehydrate your skin and give it a dull appearance. Cut back on refined sugars and salt instead to help alleviate bloat but still keep your skin fresh and well hydrated.

Search the Blog